MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-12
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the mid-left anterior descending coronary artery that was non calcified and non tortuous.The lesion was pre dilated with an 2.5x12 nc trek and a 3.5 x 38 xience skypoint was deployed.Post dilatation was attempted with the nc trek; however, the guide wire met resistance coming out of nc trek at the tip of the catheter.The entire unit was pulled into the guide catheter, but the guide wire split the rapid exchange port on the catheter.All was successfully retrieved with no intervention.There was no reported adverse patient effect and no clinically significant delay in the procedure.The lesion was re-wired with a non-abbott guide wire and a new nc trek was advanced to post-dilate the stent.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported complaint was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported split/tear of the rapid exchange port on the nc trek bdc appeared to be related to circumstances of the procedure.There was no damage noted to the nc trek bdc during the inspection prior to use or during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the guide wire met resistance coming out of nc trek at the tip of the catheter.In this case, it is likely that manipulation of the guide wire, when resistance was encountered, resulted in the reported split/tear of the rapid exchange port on the nc trek bdc.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.B5: description of event.
 
Event or Problem Description
Subsequent to the initial medwatch report, it was noted that the nc trek balloon dilatation catheter was a 3.5x12mm.The reported guide wire was a ht balance middleweight universal ii guide wire no additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15547132
Report Number2024168-2022-10349
Device Sequence Number13942476
Product Code LOX
UDI-Device Identifier08717648151972
UDI-Public08717648151972
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number1012451-12
Device Catalogue Number1012451-12
Device Lot Number20411G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight88 KG